Texas, 2004Damaging Wind in Texas, August 5, 2004
August 5, 2004 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 5, 1:41 PM CST, 5 hours 34 minutes earlier.
Area forecast discussion, Aug 5, 1:41 PM CST, 5 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
241 PM CDT THU AUG 5 2004
.DISCUSSION...
FRONT HAS WORKED WELL INTO CWA THIS AFTERNOON. EXACT LOCATION RATHER
HARD TO PINPOINT...SINCE WINDS WERE SWITCHING TO WEST AND NORTHWEST
AHEAD OF FRONT. SURFACE TROF IS ALSO RATHER BROAD...BUT EXTENDS FROM
JUST SOUTH OF MONROE TO AROUND CORSICANA. NO IMMEDIATE CHANGE IN
DEWPOINTS OR TEMPS BEHIND FRONT. WIDELY SCATTERED SHOWERS AND
THUNDERSTORMS HAVE DEVELOPED ALONG AND BEHIND FRONT...AND SHOULD
CONTINUE INTO THE EARLY EVENING. POPS MAY BE A LITTLE HIGHER
THAN 20 PERCENT ALONG THE BOUNDARY FOR THE LATE AFTERNOON HOURS...
BUT A 20 POP SHOULD HANDLE THE EVENING HOURS. WILL TAKE THE SLIGHT
CHANCE A LITTLE FURTHER NORTH THAN PREVIOUS FORECAST...SINCE SOME
DEVELOPMENT IS WELL BEHIND FRONT.
NEXT FEW DAYS LOOK DRY AND VERY PLEASANT FOR EARLY AUGUST. DEWPOINTS
SHOULD FALL INTO THE UPPER 50S AND LOWER 60S WITH HIGHS IN THE UPPER
80S AND LOWER 90S. OVERNIGHT LOWS WILL BE MOSTLY IN THE 60S...BUT
WOULD NOT BE SURPRISED TO SEE SOME UPPER 50S IN A FEW NORTHERN
LOCATIONS. NEXT CHANCE OF RAIN LOOKS LIKE TUESDAY...AS ANOTHER
SURFACE FRONT MOVES INTO SOUTHERN OKLAHOMA AND ARKANSAS. HOWEVER...
WILL HAVE WATCH CONVECTIVE DEVELOP IN THE SOUTHERN PLAINS SUNDAY AND
MONDAY EVENING...AS NORTHWEST FLOW ALOFT COULD BRING SOME OF THIS
SOUTH INTO CWA DURING THE LATE NIGHT OR EARLY MORNING HOURS.
TEMPS SHOULD REMAIN AT OR SLIGHTLY BELOW NORMAL NEXT SEVEN DAYS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 90 64 89 / 20 0 0 0
MLU 66 87 63 87 / 20 0 0 0
TXK 66 89 63 89 / 20 0 0 0
TYR 74 91 65 91 / 20 0 0 0
LFK 75 91 66 91 / 20 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
14
Hazardous weather outlook, Aug 5, 11:00 AM CST, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU AUG 5 2004
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-061100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU AUG 5 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
In the hours before
Local storm report, Aug 5, 2:24 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0304 PM TSTM WND DMG STONEWALL 32.26N 93.82W
08/05/2004 DE SOTO LA NWS EMPLOYEE
1 LARGE OAK TREE BLOWN DOWN BY BRIEF GUST IN
THUNDERSTORM.
&&
03Local storm report, Aug 5, 6:22 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
722 PM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST CHIRENO 31.50N 94.35W
08/05/2004 60 MPH NACOGDOCHES TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN
0630 PM TSTM WND GST SAN AUGUSTINE 31.53N 94.11W
08/05/2004 60 MPH SAN AUGUSTINE TX LAW ENFORCEMENT
TREES AND POWER LINES DOWN SEVERAL LOCATIONS IN COUNTY
&&
14Local storm report, Aug 5, 6:35 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
735 PM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM TSTM WND DMG WEST MONROE 32.51N 92.15W
08/05/2004 OUACHITA LA BROADCAST MEDIA
ONE 12-14 INCH DIAMETER TREE DOWN ON A HOUSE. ANOTHER 18
INCH DIAMETER TREE DOWN NEXT TO A CHURCH A BLOCK AWAY.
NUMEROUS LARGE TREE LIMBS DOWN AS WELL IN THE AREA...ON
DOWNING PINES ROAD NEAR THOMAS ROAD. POSSIBLE LOCALIZED
MICROBURST.
&&
15Local storm report, Aug 5, 7:04 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
804 PM CDT THU AUG 05 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST MANSFIELD 32.03N 93.70W
08/05/2004 60 MPH DE SOTO LA BROADCAST MEDIA
FEW TREES DOWNED
&&
14Thunderstorm Wind, Angelina
- When
- August 5, 7:15 PM CST
- Where
- Angelina County, 1 mi E of Diboll
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 31.183, -94.783
Large tree limbs downed. Report from a retired NWS employee.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, August 5, 20041 death · 1 event
- Flash Flood and Hail in Georgia, August 5, 2004$196,000 · 1 in hail · 11 events
- Flash Flooding in Colorado, August 5, 2004$200,000 · 5 events
- Damaging Winds in Mississippi, August 5, 2004$26,000 · 60 kt wind · 6 events
- Damaging Wind in Louisiana, August 5, 2004$25,000 · 59 kt wind · 1 event
- Damaging Winds in Montana, August 5 to 6, 200457 kt wind · 8 events
- Heavy Rain in Kansas, August 5, 20044 events
- Hail in Montana, August 5, 20041.5 in hail · 4 events
- Flash Flooding and Flood in Colorado, August 5 to 7, 20043 events
- Flash Flood and Hail in North Carolina, August 5, 20040.88 in hail · 3 events
- Hail in Montana, August 5, 20040.75 in hail · 3 events
- Damaging Winds in Georgia, August 5, 200450 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413236.